MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY,
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the false low advia centaur xp intact parathyroid hormone (ipth) result is unknown.Siemens is investigating.The instruction for use (ifu) under the interpretation of results section states the following: 'results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the instruction for use (ifu) under the limitation section states the following: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these 2 elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." mdr 1219913-2017-00166 was filed for the same event.
 
Event or Problem Description
A false low advia centaur xp intact parathyroid hormone (ipth) result was observed by the customer on a patient (baby), and confirmed low with an alternate ipth test method.The low ipth result was questioned by the physician, the patient was redrawn, and the ipth result when run on another advia centaur system was normal.A corrected report was issued.Patient treatment was not altered or prescribed or adverse health consequences due to the discordant advia centaur xp ipth result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00173 on 07/31/2017 for a false low advia centaur xp intact parathyroid hormone (ipth) result patient result.(b)(6) 2017 - additional information: the gender for this patient is male.Siemens is investigating.The instruction for use (ifu) under the interpretation of results section states the following: 'results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the instruction for use (ifu) under the limitation section states the following: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these 2 elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." mdr 1219913-2017-00166 was filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00173 on 07/31/2017 for a false low advia centaur xp intact parathyroid hormone (ipth) result patient result, mdr 1219913-2017-00173 supplemental report 1 on 08/28/2017 for additional information, and mdr 1219913-2017-00173 supplemental report 2 on 09/20/2017 for a catalog number correction.09/21/2017 - additional information: the cause for the falsely low discordant advia centaur xp intact parathyroid hormone (ipth) result patient result is unknown.The customer's quality control (qc), and ipth assay calibration were valid at the time of the incident.The patient's result when redrawn, and repeated five days later was normal.Siemens cannot rule out pre-analytical factors as the potential cause of the falsely low discordant.No conclusion can be drawn.The instruction for use (ifu) under the interpretation of results section states the following: 'results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the instruction for use (ifu) under the limitation section states the following: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these 2 elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." mdr 1219913-2017-00166, mdr 1219913-2017-00166 supplemental report 1, and mdr 1219913-2017-00166 supplemental report 2 were filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00173 on 07/31/2017 for a false low advia centaur xp intact parathyroid hormone (ipth) result patient result and mdr 1219913-2017-00173 supplemental report 1 on 08/28/2017 for additional information.09/08/2017 - correction: the catalog # 10699154 (100 tests) initially stated was incorrect.Siemens has confirmed with the customer that the correct catalog # is10699155 (500 tests).Siemens is investigating.The instruction for use (ifu) under the interpretation of results section states the following: 'results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the instruction for use (ifu) under the limitation section states the following: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these 2 elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." mdr 1219913-2017-00166, and mdr 1219913-2017-00166 supplemental report 1 were filed for the same event.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY
Common Device Name
IPTH IMMUNOASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6755774
Report Number1219913-2017-00173
Device Sequence Number16173211
Product Code CEW
UDI-Device Identifier00630414579153
UDI-Public00630414579153
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2017
Device Model NumberN/A
Device Catalogue Number10699154
Device Lot Number139001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/10/2017
Supplement Date Received by Manufacturer08/03/2017
09/08/2017
09/21/2017
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date08/28/2017
09/20/2017
10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 DA